Ask a doctor

Best Treatment for Chronic Inflammatory Reaction to Restalyne?

I had restalyne injected in my tear troughs 2 1/2 months ago and I've developed chronic inflammation issues. The pain is not so bad as the neurological symptoms including depression and inability to concentrate. Prednisone has helped in the past, but is less effective at the low dose recommended by my PCP (10 mg) and I don't tolerate high dosages well. The doctor who did the restalyne is reluctant to use wydase fearing another bad reaction. What is the best treatment for this complication??

Doctor Answers (6)

Under eye issues with Restylane

+2

The feedback and care that you are receiving with your practitioner does not seem appropriate based upon the information you are providing.  His/her reluctance to dissolve the Restylane causes us to wonder if, indeed, Restylane was actually injected based upon your symptoms.  

We suggest considering a new practitioner after obtaining your treatment records to discuss better options.

 


Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Reaction to Restylane

+2

It is very uncommon to have a chronic inflammatory reaction to any of the modern day fillers.  However, if you are concerned about your Restylane, then I would suggest having it melted away with Vitrase or any HAase enzyme to remove the product.

 

Good Luck.

David Shafer, MD
New York Plastic Surgeon
5.0 out of 5 stars 57 reviews

Chronic inflamamtion form Restylane

+1

I will be honest and say I have never heard of such a reaction from the use of real Restylane. That being the case, I think dissolving the Restylane with Wydase would be the best option in order to remove the offending material.

Julio Garcia, MD
Las Vegas Plastic Surgeon
4.0 out of 5 stars 6 reviews

You might also like...

Sensitivity to Restylane

+1

If you continue to have the inflammatory reaction you describe, I would consider hyaluronidase to remove at least some of the restylane. You may lose your cosmetic effect but I am unaware of any side effects. That being said I am unaware of any sytsemic effects of restylane. I would only treat the restylane if you have local eye area issues.

Scott Trimas, MD
Jacksonville Facial Plastic Surgeon
5.0 out of 5 stars 9 reviews

The enzyme is what you need to remove the product.

+1

You treatment does not make a lot of sense to me.  I recommend that you see a university based oculoplastic surgeon in your area or a very experienced oculoplastic surgeon who does a lot of under eye treatment.  It sounds like you are clinically depressed and treatment of clinical depression should be addressed by a psychiatrist or psychopharmacologist not your PCP.  Prednisone is also an inappropriate treatment for what you have.  Please get better medical care.  When you are depressed, it is hard to take care of yourself, which also sometimes includes picking the right doctors.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

Restylane side effects

+1

If you feel the Restylane is causing your problems then I suggest you dissolve it with the enzyme hyaluronidase (Wydase).  Once it is dissolved then you can be sure if your symptoms remain that there is something else also going on.  It is possible that you have 2 or 3 problems, not just the Restylane.  Hopefully it will all resolve with the Wydase. 

Janet M. Neigel, MD
West Orange Oculoplastic Surgeon
4.5 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.